Please use this identifier to cite or link to this item: https://doi.org/10.1016/j.matcom.2007.09.002
Title: The sizes and powers of some stochastic dominance tests: A Monte Carlo study for correlated and heteroskedastic distributions
Authors: Lean, H.-H.
Wong, W.-K. 
Zhang, X.
Keywords: Correlated distributions
Grid points
Heteroskedasticity
Stochastic dominance
Issue Date: 2008
Source: Lean, H.-H., Wong, W.-K., Zhang, X. (2008). The sizes and powers of some stochastic dominance tests: A Monte Carlo study for correlated and heteroskedastic distributions. Mathematics and Computers in Simulation 79 (1) : 30-48. ScholarBank@NUS Repository. https://doi.org/10.1016/j.matcom.2007.09.002
Abstract: Testing for stochastic dominance among distributions is an important issue in the study of asset management, income inequality, and market efficiency. This paper conducts Monte Carlo simulations to examine the sizes and powers of several commonly used stochastic dominance tests when the underlying distributions are correlated or heteroskedastic. Our Monte Carlo study shows that the test developed by Davidson and Duclos [R. Davidson, J.Y. Duclos, Statistical inference for stochastic dominance and for the measurement of poverty and inequality, Econometrica 68 (6) (2000) 1435-1464] has better size and power performances than two alternative tests developed by Kaur et al. [A. Kaur, B.L.S.P. Rao, H. Singh, Testing for second order stochastic dominance of two distributions, Econ. Theory 10 (1994) 849-866] and Anderson [G. Anderson, Nonparametric tests of stochastic dominance in income distributions, Econometrica 64 (1996) 1183-1193]. In addition, we find that when the underlying distributions are heteroskedastic, both the size and power of the test developed by Davidson and Duclos [R. Davidson, J.Y. Duclos, Statistical inference for stochastic dominance and for the measurement of poverty and inequality, Econometrica 68 (6) (2000) 1435-1464] are superior to those of the two alternative tests. © 2007 IMACS.
Source Title: Mathematics and Computers in Simulation
URI: http://scholarbank.nus.edu.sg/handle/10635/22358
ISSN: 03784754
DOI: 10.1016/j.matcom.2007.09.002
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

SCOPUSTM   
Citations

19
checked on Dec 7, 2017

WEB OF SCIENCETM
Citations

21
checked on Nov 22, 2017

Page view(s)

146
checked on Dec 10, 2017

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.